Minimum mean-squared error estimation in linear regression with an inequality constraint

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

18 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)157-173
Journal / PublicationJournal of Statistical Planning and Inference
Volume86
Issue number1
Publication statusPublished - 15 Apr 2000

Abstract

This paper considers adaptive versions of the minimum mean-squared error estimators in models with an inequality constraint. We derive a sufficient condition under which the proposed class of estimators dominates the traditional inequality constrained least-squares estimator in terms of risk under quadratic loss. Numerical calculations of the risks show that over much of the parameter space, the proposed estimators are superior to the inequality constrained estimator, even if the sufficient condition is not satisfied, and some members of this class have risk advantage over the inequality constrained Stein-rule estimator proposed by Judge et al. (1984, J. Econometrics 25, 165-177) over a wide range of parameter values. © 2000 Elsevier Science B.V.

Research Area(s)

  • Inequality constraint, Minimum MSE Estimator, Primary 62J05, Quadratic loss, Stein-rule, Sufficient condition